It is old age or

Options
nudgie
nudgie Member Posts: 1,478 Member
edited March 2014 in Colorectal Cancer #1
Chemo drugs?

I was in good health before I was DX with Stage II Colon Cancer in July 2006. Finished all surgeries and treatments in Feb 07. Never had major surgery except for having my son and two eye surgeries for muscle issues and had no allergeries and never really had to take medications.

Post Treatment: I now have two sets of glasses. One set to work with, read with and other to read small print like food labels, drug labels, etc.

I visit the Dentist more now than I ever had in my entire 44 years. Since post treatment, I have had crown, onlay, cavaties, and now looking at another crown, root canal and probably two more crowns. $$$$$$$$$$

I have developed some sort of spontanus (sp?) rash that appears and disappears when it wants. Went and saw a dermatologist and he pronounced some medical term I can't remember, but stated is wasn't food related or drug related and prescribed a pill that is not covered by my new insurance, so I take Benadryl, it works about 95%. The rash is really funning, it comes on when I am changing into my workout clothes and then it disappears before I get home (3 hrs later).

My monthly menstural period has always been an issue as I was growning up. Always spotting, never regular, so went on the pill after arguing with my Gyn in my young adult life. After about 1 or so on the pill, my periods stopped all together. HORRAY, HORRAY. Those were the DAYS :):). Had my last surgery in Feb 07 and developed a very small blot clot in my right lung (I question that) so I had to go off the pill. Guess what, I am back to my spotting and irregular periods once again. So now I am trying the Progestrone Hormone pills to see if they regulate me, if not, my Gyn indicates another Biospy and if all good, either a D&C or a removal of all good parts. At this point, TAKE IT ALL

Last but not least, I now have de-generation in my lower back L3 - L5, so I take a low dose of muscle relaxers when necessary and if needed, but I can still workout :)

Does anyone else have this POST Treatment issues or just chalk it up to getting older?

Comments

  • shoppergal
    shoppergal Member Posts: 118
    Options
    Getting older or what???
    It's funny that you ask that, because every time I question something that I feel is different since treatment, part of the answer is "you're getting older". I really don't need to be reminded of that so often believe me I realize that.LOL No joking though,since the end of my treatments I have rheumatoid arthritis in my whole body,issues with my thyroid,and my vision has changed. I've been wearing glasses since I was 8yrs old and when I hit 40, I needed them for reading. The interesting thing is that my eyes for distance have gotten better,but for close up they are much worse. Im on Plaquinel for my arthritis, and that can do damage to the retinas so I have my eyes checked every 3 months. I just went to the dentist,his daughter also was diagnosed with cc and had a reaccurance. He knew about all the side effects that go on after treatment, it definately does things to your teeth just as you said. He told me that sometimes the teeth get loose from the chemo! I was lucky he said that my teeth look to be good, the only thing that has happened is that the enamel on my two upper front, seems to have lost the enamel coloring. I would love to have them bonded, and he gave me the name of someone, but it runs about $1200 a tooth,and I would need to do 4 on top. Insurance doesn't cover it so unless I hit the lotto, I guess I have to live the way they are!! I sometimes hate all the aches and pains I have but it's much better than the cancer, and I guess this is the preview of what I'll be like when I'm much older!! lol
  • kmygil
    kmygil Member Posts: 876 Member
    Options
    Welllll
    Sorry, I had to laugh at the spontaneous pre-workout rash that disappears afterwards.... I avoid that by not working out (LOL!) Yep, I have a lot of issues since chemo.

    The neuropathy in the feet is pretty much a non-issue since I got used to watching them before placing them anywhere; only rarely does the numbness really bother me. The plus side is that they're no longer ticklish.

    The leg bone pain is still undiagnosed. I think THEY think it's my imagination.

    My old joint pain has redoubled its efforts to make my life miserable and arrives for no apparent reason and disappears just as mysteriously.

    My gums are receding and all my restorations are falling out.

    Chemo threw me into menopause which immediately preceded endometrial cancer which immediately deprived me of ALL hormones--bye, bye libido!

    Menopause precipitated me immediately into osteopenia which I just found out has been upgraded to osteoporosis; can't take biophosphonates, so now we're trying the nasal spray Miacalcin. Of course, 3 days after starting the spray, I get the mother of all runny noses & a head cold. Now I'm not saying..., but I'm saying.....

    Post chemo I don't get to laugh off wounds. Infections abound. Yep, immuno compromised.

    Let's see, is there anything I haven't covered? Oh yes! Persistent chemo brain! However, one of my friends says it's not persistent chemo brain, but AAADD (age activated attention deficit disorder.)

    Oh, did I mention the permanent swollen feet left behind after the DVT--also chemo induced?

    Ah, but it's still so sweet to be here!!!!!

    Kirsten
  • PhillieG
    PhillieG Member Posts: 4,866 Member
    Options
    Yup
    Getting older, the chemo doesn't help either but with each decade, more things go.
    As far as my cycle goes, I hope to start bicycling soon :-)
    Be well,
    -p
  • Hatshepsut
    Hatshepsut Member Posts: 336 Member
    Options
    PhillieG said:

    Yup
    Getting older, the chemo doesn't help either but with each decade, more things go.
    As far as my cycle goes, I hope to start bicycling soon :-)
    Be well,
    -p

    Old age or chemo drugs...


    My husband asks the same thing.

    More aches and pains... increasing hearing loss...

    Must be the chemo?

    On the other hand, he celebrated his 91st birthday in January.

    Hatshepsut

    P.S. By the way, he has a brilliant mind. Not everything is diminished with age.